MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCIVA ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)

BOSTON SCIENTIFIC CORPORATION PERCIVA ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)
Model Number D400
Medical Device Problem Codes Signal Artifact/Noise (1036); High impedance (1291); Over-Sensing (1438); Pacing Problem (1439)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that three days post implantation of this implantable cardioverter defibrillator (icd) device, the patient visited the emergency room (er) due to inappropriate anti-tachycardia pacing (atp) therapy delivery.The health care professional (hcp) called technical services (ts) and requested review of the stored events.Upon review of the presenting electrogram (egm), ts was able to confirm that the four bursts of atp therapy were inappropriately delivered due to noise on the right ventricular (rv) channel.Ts also noted that there was a signal artifact monitor (sam) episode recorded on the device, further review of the sam episode showed the rv lead exhibit noise and low out of range pacing impedances which led to the respiratory sensor to be disabled.Ts discussed with the hcp programming options.The hcp stated to discuss with the physician on plans to turn off right ventricular (rv) lead therapy and perform a venogram.At this time, the icd and rv lead remain in service.No additional adverse patient effects were reported.
 
Event or Problem Description
It was reported that three days post implantation of this implantable cardioverter defibrillator (icd) device, the patient visited the emergency room (er) due to inappropriate anti-tachycardia pacing (atp) therapy delivery.The health care professional (hcp) called technical services (ts) and requested review of the stored events.Upon review of the presenting electrogram (egm), ts was able to confirm that the four bursts of atp therapy were inappropriately delivered due to noise on the right ventricular (rv) channel.Ts also noted that there was a signal artifact monitor (sam) episode recorded on the device, further review of the sam episode showed the rv lead exhibit noise and low out of range pacing impedances which led to the respiratory sensor to be disabled.Ts discussed with the hcp programming options.The hcp stated to discuss with the physician on plans to turn off right ventricular (rv) lead therapy and perform a venogram.At this time, the icd and rv lead remain in service.No additional adverse patient effects were reported.Subsequent additional information was received from the field representative that reported that therapy was temporarily turned off and a couple days later a replacement procedure was performed.The physician explanted the icd device and surgically abandoned the rv lead.The physician replaced the icd and rv lead with new devices successfully.No additional adverse patient effects were reported.

Brand Name
PERCIVA ICD VR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key19763673
Report Number2124215-2024-44330
Device Sequence Number8506739
Product Code LWS
UDI-Device Identifier00802526587863
UDI-Public00802526587863
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/02/2025
Device Model NumberD400
Device Catalogue NumberD400
Device Lot Number115125
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer06/25/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date07/23/2024
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age48 YR
Patient SexMale